View Single Post
Old 06-17-2012, 09:35 AM   #2
Shoreline Shoreline is offline
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,387
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: I need answers to a few questions about Norco and Fentanyl

It really depends on how the taper is done and your own bodies predisposition for dependecy and the psychological aspects involved like fear and anxiety when it comes to stopping. Sometimes slow tapers area good thing and sometimes they just prolong feeling cruddy. If you stopped the meds completely, The worst would be over in about 10 days and then it would take a few weeks or months for everything to return to normal as far as sleep patterns , anxiety type symptoms and getting your pain back under control with your bodies own endorphin and enkephlin system. Personally I think long tapers just stretch out feeling bad. If he cuts the Duragesic 50% each time, your going to feel wrotten each time he drops it by half.

That happens in 5 months? surgery? Just courious how your predicting needing these meds for only 5 months. Fenttanyl is a unique opiate in that no others create the same receptor activity as fenatnyl, So just switching from an equal dose of fent to something like morphine or oxycodone can cause differential withdrawal that last 5 to 10 days. Knowing it only last so long even when you stop cold turkey should at least give you some light at the end of the tunnel. The thing to understand is that the fear is often greater than the actual experience which sometimes keeps people taking these meds longer than needed and afraid to even attempt to DC the meds. People dont die from opiate withdrawal. Their are meds like Benzos and even Booze which are much more dangerous from a health standpoint when discontinued abruptly. The fact that you are already worrrying about discontinuing them down the road kinda speaks to the fear of discontinuing these meds. You will be OK, You may not feel good for a couple weeks but if something like surgery can correct the problem, then pain is no longer the issue , it's simply discontinuing the meds and their are couple schools of thought as far as just getting it done and limiting the time you feel bad or doing long slow tapers which can help up to a certain point but at some point your going to react to the decrease. IMO the longer you stretch it out the harder it makes it to quit.The fact this is still 3 months off and your worried about depression and anxiety shows the power of suggestion as far as what you have heard about Discontinuing these meds.Their are cocktails of non opiate meds that can be used to ease the symptoms and the sooner you're done the sooner you start to feel better. But that's just my opinion.
Good luck, Dave